Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 151, NWS Fort Worth, TX

May 25, 2005Palo Pinto County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 25, 2005, 7:26 PM CDT for Palo Pinto County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2005, 7:26 PM CDT (00:26 UTC)
Expired
May 25, 2005, 8:19 PM CDT
In force
53 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Palo Pinto County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-238 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 260026
SVRFWD
TXC363-260115-
/O.NEW.KFWD.SV.W.0151.050526T0026Z-050526T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CDT WED MAY 25 2005

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALO PINTO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 815 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM LOCATED 12 MILES NORTH OF MINERAL 
  WELLS...AND MOVING SOUTH AT 15 MPH. THIS STORM WAS CAPABLE OF 
  PRODUCING QUARTER TO GOLFBALL SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SALESVILLE BY 745 PM
  MINERAL WELLS BY 805 PM

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.

LAT...LON 3299 9820 3299 9807 3261 9806 3260 9813
      3268 9813 3269 9814 3278 9815 3279 9816

$$
2 follow-up statements
000 
WWUS54 KFWD 260051
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
751 PM CDT WED MAY 25 2005

TXC363-260115-
/O.CON.KFWD.SV.W.0151.000000T0000Z-050526T0115Z/
PALO PINTO TX-
751 PM CDT WED MAY 25 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM CDT FOR
NORTHEASTERN PALO PINTO COUNTY...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO NICKEL SIZE 
HAIL.  THIS STORM WAS LOCATED NEAR SALESVILLE...OR ABOUT NEAR 
MINERAL WELLS...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MINERAL WELLS BY 805 PM

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM 
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3299 9820 3299 9807 3261 9806 3260 9813
      3268 9813 3269 9814 3278 9815 3279 9816

$$

65/DD
000 
WWUS54 KFWD 260119
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT WED MAY 25 2005

TXC363-260129-
/O.EXP.KFWD.SV.W.0151.000000T0000Z-050526T0115Z/
PALO PINTO TX-
818 PM CDT WED MAY 25 2005

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALO PINTO COUNTY
HAS BEEN ALLOWED TO EXPIRE...

AT 818 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD 
MOVED OUT OF THE AREA...AND THE WARNING EXPIRED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
WEDNESDAY EVENING FOR NORTH CENTRAL TEXAS.

LAT...LON 3299 9820 3299 9807 3261 9806 3260 9813
      3268 9813 3269 9814 3278 9815 3279 9816

$$

65/DD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 6:53 PM CDT, 33 minutes earlier.

Area forecast discussion, May 25, 6:53 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
653 PM CDT WED MAY 25 2005

.PUBLIC UPDATE...
HAVE UPDATED ZONES TO REMOVE WATCH FROM SE ZONES. NEW CONVECTION
DEVELOPING ACROSS WRN ZONES WHERE CAPE HAS BECOME MAXIMIZED AND
OUTFLOW HAS PROVED ENOUGH LIFT FOR STORM INITIATION. 80

&&

.AVIATION...
620 PM CDT

ERRATIC N AND NE WINDS METRO SITES...TO NORTH OF SFC BOUNDARY. ACT
STILL IN SE FLOW. AFTER DECOUPLING...EXPECT FLOW TO BCMG E WITH
INFLUENCE OF WEST TEXAS TROUGH AND APPROACHING SFC RIDGE NOSING INTO
THE CENTRAL PLAINS. WIND SPEEDS SHOULD DIMINISH WITH NIGHTFALL AND
REMAIN UNDER 10KTS. AS HIGH PUSHES INTO SOUTHERN PLAINS...NE FLOW
WILL RETURN THURSDAY.

PRECIP CHANCES DEPEND MAINLY ON MCD DEVELOPMENT NE NEW MEXICO INTO
PANHANDLE. WILL CONTINUE PROB30 GROUPS FOR DAYBREAK TSRA...DESPITE
50-60 POPS IN ZFP. WILL ASSESS FURTHER FOR 06Z TAF ISSUANCE WHEN
DAYBREAK PROB30 GROUPS WILL NEED TO BE REPLACED. 25

&&

.DISCUSSION...
307 PM CDT

MCS THAT MOVED OUT OF OK AND INTO N TEXAS WAS POISED TO MOVE SE OUT
OF OUR CWA BY 4 PM. NEW CONVECTION HAD ALSO DEVELOPED NEAR KSPS. NEW
CONVECTION IS EXPECTED TO FORM ACROSS WRN SECTIONS OF N TEXAS WHERE
AIRMASS REMAINS UNSTABLE WITH MUCAPE OF 3-4K J/KG. THIS IS ALSO
CONSISTENT WHERE ALL MODELS BREAK OUT YET ANOTHER MCS ACROSS TEXAS
WITH GOOD QPF OVER OUR WRN CWA. WILL KEEP HIGHEST POPS OUT WEST
TONIGHT.

RATHER WET PATTERN LOOKS TO LINGER ACROSS THE REGION FOR THE NEXT
SEVERAL DAYS AS SURFACE COLD FRONT MOVES INTO THE REGION AND THEN
REMAINS STALLED ACROSS N TX. THURSDAY AND FRIDAY APPEAR THE
WETTEST WITH SHORT WAVE ENERGY AIDING IN LIFT...BUT MODELS STILL
KEEP SOME PRETTY GOOD QPF ACROSS N TEXAS SATURDAY THROUGH MONDAY.
ALL THE CLOUD AND PRECIP WL KEEP TEMPS CLOSER TO NORMAL...AND EVEN
BLOW NORMAL...THROUGH THE FORECAST PERIOD.  /80

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  67  80  63  81 /  50  60  50  50
WACO, TX              70  84  65  82 /  50  60  40  30
PARIS, TX             64  77  60  79 /  50  30  50  50
DENTON, TX            66  78  62  80 /  50  60  50  50
MCKINNEY, TX          67  79  62  80 /  50  50  50  50
DALLAS, TX            68  80  64  81 /  50  50  50  50
TERRELL, TX           67  80  63  81 /  50  30  50  50
CORSICANA, TX         68  83  64  81 /  50  50  40  40
TEMPLE, TX            72  85  67  83 /  50  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/80

In the hours before

Local storm report, May 25, 5:19 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
519 PM CDT WED MAY 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG    WILLS POINT              32.71N  96.01W
05/25/2005                  VAN ZANDT           TX   EMERGENCY MNGR

            POWER POLES SNAPPED, LINES BLOWN DOWN, SIGNS BLOWN OFF
            BUILDINGS, TREE LIMBS, PEA HAIL AND MINOR FLOODING IN
            STREETS
Special weather statement, May 25, 6:27 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT WED MAY 25 2005

TXZ116-117-260030-
PALO PINTO-PARKER-
627 PM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
DEVELOPING STRONG THUNDERSTORM 3 MILES SOUTHWEST OF PERRIN...OR 13
MILES NORTH OF MINERAL WELLS...MOVING SOUTHEAST AT 15 MPH.

HALF INCH DIAMETER HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.

CITIES IN THE PATH OF THIS STORM INCLUDE COOL...MINERAL WELLS...
SALESVILLE AND MINERAL WELLS STATE PARK.

SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR PARTS OF PALO PINTO
COUNTY AND PARKER COUNTY BY 700 PM IF THIS STORM CONTINUES TO
STRENGTHEN.
Special weather statement, May 25, 6:33 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT WED MAY 25 2005

TXZ133-260030-
JOHNSON-
633 PM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF GODLEY...MOVING SOUTHEAST
AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE...GODLEY AND
CLEBURNE STATE PARK.

IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM
WARNING MAY BE NEEDED FOR PARTS OF WESTERN JOHNSON COUNTY BY
7 PM.
Special weather statement, May 25, 6:55 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
655 PM CDT WED MAY 25 2005

TXZ144-145-260100-
BOSQUE-HILL-
655 PM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM 2 MILES WEST OF CLEBURNE STATE PARK...OR 12
MILES SOUTHWEST OF CLEBURNE...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR EASTERN BOSQUE AND
WESTERN HILL COUNTIES BY 730 PM IF THIS STORM MAINTAINS ITS
INTENSITY. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS MAY MOVE INTO
NORTHWEST HILL AND NORTHEAST BOSQUE COUNTY BY 730 PM.

CITIES IN THE PATH OF THIS STORM INCLUDE BLUM...WHITNEY AND LAKE
WHITNEY STATE PARK.
Special weather statement, May 25, 6:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED MAY 25 2005

TXZ130-260100-
ERATH-
659 PM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES WEST OF HUCKABAY...OR 12 MILES NORTHWEST
OF STEPHENVILLE...MOVING SOUTHEAST AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HUCKABAY...LINGLEVILLE AND
STEPHENVILLE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Local storm report, May 25, 7:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
701 PM CDT WED MAY 25 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0658 PM     HAIL            5 N COOL                 32.87N  98.01W
05/25/2005  0.75 INCH       PARKER              TX   TRAINED SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:00 PM CDTSevere Thunderstorm WarningFWDBosque63 min
May 25, 7:01 PM CDTSevere Thunderstorm WarningFWDJack38 min
May 25, 7:49 PM CDTSevere Thunderstorm WarningFWDParker56 min
May 25, 9:11 PM CDTSevere Thunderstorm WarningFWDStephens36 min
May 25, 9:40 PM CDTSevere Thunderstorm WarningFWDEastland65 min
May 25, 10:44 PM CDTSevere Thunderstorm WarningFWDEastland46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.